Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2015, 2:45 AM CDT for Howard County, Sevier County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2015, 2:45 AM CDT (07:45 UTC)
- Expired
- Mar 26, 2015, 3:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 9:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WUUS54 KSHV 260745
SVRSHV
ARC061-133-260830-
/O.NEW.KSHV.SV.W.0009.150326T0745Z-150326T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CDT THU MAR 26 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHEASTERN SEVIER COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 330 AM CDT
* AT 242 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF
GILLHAM...OR 8 MILES NORTHEAST OF DE QUEEN...AND MOVING EAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE...
DIERKS...GILLHAM...CORINTH...CENTER POINT...GENEVA...LEBANON...
MUDDY FORK AND PROVO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR DEQUEEN. THIS
IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3419 9392 3418 9382 3404 9383 3397 9429
3416 9434 3426 9392
TIME...MOT...LOC 0742Z 257DEG 58KT 3410 9420
$$
VII1 follow-up statement
970
WWUS54 KSHV 260815
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 AM CDT THU MAR 26 2015
ARC061-133-260823-
/O.CAN.KSHV.SV.W.0009.000000T0000Z-150326T0830Z/
HOWARD AR-SEVIER AR-
315 AM CDT THU MAR 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOWARD AND
NORTHEASTERN SEVIER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER...SHOWERS AND
POSSIBLE THUNDERSTORMS...WITH BRIEF HEAVY RAIN...WILL CONTINUE TO
MOVE ACROSS THE REGION DURING THE NEXT HOUR OR TWO.
LAT...LON 3419 9392 3418 9382 3404 9383 3397 9429
3416 9434 3426 9392
TIME...MOT...LOC 0812Z 257DEG 58KT 3421 9361
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:53 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 26, 12:53 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1253 AM CDT THU MAR 26 2015 .AVIATION... FOR THE 26/06Z TAFS...VFR CONDITIONS TO PERSIST FOR THE SHORT TERM WITH INCREASING CIRRUS THIS MORNING. HOWEVER...CONDITIONS WILL BE DETERIORATING LATER THIS MORNING AS A COLD FRONT DROPS SOUTH INTO THE REGION BRINGING A BROKEN LINE OF SHWRS AND EMBEDDED TSTMS WITH IT THROUGH MID TO LATE MORNING. CONVECTION SHOULD ARRIVE AT TXK/TYR/GGG PRIOR TO OR NEAR DAYBREAK...THEN ADVANCING FARTHER SE ACROSS THE REMAINING TERMINALS THROUGH LATE MORNING. MOST CONVECTION WILL BE WRAPPING UP BY EARLY AFTERNOON OVER OUR ERN TERMINALS WITH SOME LINGERING SHWRS AND TSTMS STILL POSSIBLE AFTER MIDDAY. CIGS WILL BE DROPPING TO MVFR/IFR WITH THE FRONT AND ACCOMPANYING CONVECTION...WITH VSBYS ALSO DOWN IN AREAS OF PRECIPITATION. MAJOR IMPROVEMENT IN CIGS WILL HOLD OFF UNTIL LATE AFTERNOON THROUGH EARLY EVENING. THE OTHER CONCERN IS THE SHARP WIND SHIFT AND GUSTS ACCOMPANYING THE FRONT AND LEADING EDGE OF CONVECTION WITH GUSTS UP TO 25 MPH OR HIGHER FROM THE N/NW. SPEEDS WILL DROP OFF BY 27/00Z AS RAPID CLEARING BEGINS TO OCCUR. /19/ && .PREV DISCUSSION... /ISSUED 943 PM CDT WED MAR 25 2015/ DISCUSSION... SEVERE THUNDERSTORM WATCH 8 HAS BEEN ISSUED FOR MCCURTAIN COUNTY OK...VALID UNTIL 3 AM. FORECAST HAS BEEN UPDATED TO REFLECT. STORMS ARE STILL IN SOUTH CENTRAL OKLAHOMA...SO IT WILL BE A FEW HOURS UNTIL CONVECTION REACHES THE AREA. IN TEXAS...THE FRONT WAS STILL WEST OF INTERSTATE 35...SO IT WILL BE WELL AFTER MIDNIGHT BEFORE CONVECTION REACHES THE EAST TEXAS AREA. NO OTHER CHANGES TO THE FCST ATTM. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 42 70 43 72 / 10 0 0 0 MLU 41 67 40 68 / 10 0 0 0 DEQ 35 65 38 68 / 0 0 0 0 TXK 40 67 41 68 / 0 0 0 0 ELD 39 65 39 67 / 10 0 0 0 TYR 43 71 45 74 / 0 0 0 0 GGG 40 72 43 73 / 0 0 0 0 LFK 46 73 45 77 / 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
Hazardous weather outlook, Mar 25, 12:23 PM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1223 PM CDT WED MAR 25 2015 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 261200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION- 1223 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MID AFTERNOON OVER MCCURTAIN COUNTY OKLAHOMA AS WELL AS SEVIER AND HOWARD COUNTIES IN SOUTHWEST ARKANSAS. ISOLATED STRONG STORMS CAN NOT BE RULED OUT...WITH MARGINALLY SEVERE HAIL THE PRIMARY THREAT. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE...WILL DEVELOP BY LATE AFTERNOON ACROSS CENTRAL AND NORTHERN OKLAHOMA...AND SHOULD BEGIN TO ACCELERATE SOUTHEAST INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS LATE THIS EVENING AHEAD OF A COLD FRONT. THESE SHOWERS AND THUNDERSTORMS SHOULD PRIMARY AFFECT PORTIONS OF NORTHEAST TEXAS...EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS AFTER MIDNIGHT...WITH THE SEVERE THREAT CONTINUING INTO A PORTION OF THE OVERNIGHT HOURS BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST ACROSS THE AREA THURSDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED LATE TONIGHT. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 261200- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1223 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT ACROSS PORTIONS OF EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTHCENTRAL ARKANSAS...AHEAD OF A COLD FRONT THAT WILL APPROACH THE REGION FROM THE NORTHWEST. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY ACROSS EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS...ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE REGION. AFTERWARDS...COOLER AND DRIER AIR WILL SPILL SOUTHWARD INTO THE REGION FRIDAY THROUGH THE WEEKEND. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Special weather statement, Mar 26, 1:19 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
119 AM CDT THU MAR 26 2015
OKZ077-TXZ096-260715-
MCCURTAIN OK-RED RIVER TX-
119 AM CDT THU MAR 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN AND NORTHWESTERN RED
RIVER COUNTIES UNTIL 215 AM CDT...
AT 118 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT TOWSON...OR 11 MILES EAST OF HUGO...MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...MANCHESTER...WRIGHT CITY...VALLIANT...
MILLERTON...HAWORTH...GARVIN...KIOMATIA...RUFE...OAK HILL...HOLLY
CREEK...SHINEWELL...GOLDEN...EAGLETOWN...HOCHATOWN...GLOVER...
REDLAND...CERROGORDO AND WOODLAND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3379 9449 3374 9531 3387 9531 3388 9528
3389 9527 3390 9525 3394 9525 3396 9522
3394 9516 3395 9516 3424 9515 3427 9448
TIME...MOT...LOC 0618Z 263DEG 33KT 3404 9530
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:47 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 58 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.